Alert archive / Wyoming / Winter Storm Watches in 2021
Winter Storm Watch 9, NWS Riverton, WY
NWS Riverton, WY issued this winter storm watch at Oct 10, 2021, 4:03 PM MDT for Big Horn County, Park County, Washakie County, Wyoming. It took effect at Oct 11, 2021, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 4:03 PM MDT (22:03 UTC)
- In effect from
- Oct 11, 2021, 6:00 PM MDT
- Expired
- Oct 11, 2021, 5:45 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Park County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 139 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS45 KRIW 102203 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 403 PM MDT Sun Oct 10 2021 WYZ001-111200- /O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/ /O.NEW.KRIW.WS.W.0010.211011T0700Z-211012T1800Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO NOON MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, with higher totals above treeline. Winds gusting as high as 40 mph. * WHERE...Yellowstone National Park. * WHEN...From 1 AM Monday to noon MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact visitors and those recreating in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Yellowstone can be obtained by calling 3 0 7 3 4 4 2 1 1 7. && $$ WYZ002-007-014-015-111200- /O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/ /O.NEW.KRIW.WS.W.0010.211011T0700Z-211013T0500Z/ Absaroka Mountains-Owl Creek and Bridger Mountains- Wind River Mountains West-Wind River Mountains East- 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, with higher totals above treeline. Winds gusting as high as 50 mph, especially on the western slopes of the Wind River Range. * WHERE...Absaroka Mountains, Owl Creek and Bridger Mountains, Wind River Mountains. * WHEN...From 1 AM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult to impossible over mountain passes including South Pass. The hazardous conditions could impact those recreating in the backcountry. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ003-005-111200- /O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/ /O.NEW.KRIW.WS.W.0010.211011T0700Z-211013T0500Z/ Cody Foothills-Southwest Big Horn Basin- Including the cities of Clark, Cody, Meeteetse, and Thermopolis 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 35 mph. * WHERE...Cody Foothills and Southwest Bighorn Basin. * WHEN...From 1 AM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ022-111200- /O.UPG.KRIW.WS.A.0008.211012T0600Z-211013T1800Z/ /O.NEW.KRIW.WS.W.0010.211012T0700Z-211013T1800Z/ Casper Mountain- 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 15 inches. Winds gusting as high as 45 mph. * WHERE...Casper Mountain. * WHEN...From 1 AM Tuesday to noon MDT Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ008-009-111200- /O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/ /O.NEW.KRIW.WS.W.0010.211011T0700Z-211013T1800Z/ Bighorn Mountains West-Bighorn Mountains Southeast- 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 15 inches on the west slopes, and 12 to 24 inches on the east slopes. Winds gusting as high as 45 mph. * WHERE...Bighorn Mountains. * WHEN...From 1 AM Monday to noon MDT Wednesday. * IMPACTS...Travel could be very difficult to impossible including over the Granite and Powder River mountain passes. The hazardous conditions will impact those in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ016>018-111200- /O.UPG.KRIW.WS.A.0008.211012T0600Z-211013T0600Z/ /O.NEW.KRIW.WS.W.0010.211012T0000Z-211013T0500Z/ Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Dubois, Riverton, Shoshoni, and Lander 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, with higher totals of 6 to 12 inches in the Lander Foothills. Winds gusting as high as 40 mph. * WHERE...Upper Wind River Basin, Wind River Basin and Lander Foothills. * WHEN...From 6 PM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ010-011-019-020-111200- /O.UPG.KRIW.WS.A.0008.211012T0600Z-211013T1800Z/ /O.NEW.KRIW.WS.W.0010.211012T0000Z-211013T1800Z/ Northeast Johnson County-Southeast Johnson County- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Buffalo, Kaycee, Jeffrey City, and Casper 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, with 6 to 12 inches in the eastern foothills of the Bighorn Mountains. Winds gusting as high as 45 mph. * WHERE...Johnson County, Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 6 PM Monday to noon MDT Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ012-024-111200- /O.UPG.KRIW.WS.A.0008.211011T0600Z-211013T0600Z/ /O.NEW.KRIW.WW.Y.0027.211012T0000Z-211013T0500Z/ Teton and Gros Ventre Mountains-Salt River and Wyoming Ranges- 403 PM MDT Sun Oct 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 11 PM MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches in the foothills, with 4 to 10 inches above treeline. Winds gusting as high as 40 mph. * WHERE...Teton and Gros Ventre Mountains and Salt River and Wyoming Ranges. * WHEN...From 6 PM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ029-030-111200- /O.NEW.KRIW.WW.Y.0027.211012T0700Z-211013T1200Z/ Flaming Gorge-East Sweetwater County- Including the city of Wamsutter 403 PM MDT Sun Oct 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 50 mph, especially Monday Night. * WHERE...Flaming Gorge and East Sweetwater County. * WHEN...From 1 AM Tuesday to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ004-006-111200- /O.NEW.KRIW.WS.A.0009.211012T0000Z-211013T0500Z/ North Big Horn Basin-Southeast Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, Shell, Ten Sleep, and Worland 403 PM MDT Sun Oct 10 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... * WHAT...Heavy wet snow possible. Total snow accumulations of 1 to 2 inches on the eastern portion of Bighorn Basin, with 6 to 12 inches possible in the central portions of the Bighorn Basin. Winds could gust as high as 35 mph. * WHERE...North Big Horn Basin and Southeast Big Horn Basin. * WHEN...From Monday evening through Tuesday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/riw
1 follow-up statement
073 WWUS45 KRIW 111145 WSWRIW URGENT - WINTER WEATHER MESSAGE National Weather Service Riverton WY 545 AM MDT Mon Oct 11 2021 WYZ004-006-120000- /O.UPG.KRIW.WS.A.0009.211012T0000Z-211013T0500Z/ /O.EXA.KRIW.WS.W.0010.211012T0000Z-211013T0500Z/ North Big Horn Basin-Southeast Big Horn Basin- Including the cities of Basin, Greybull, Lovell, Powell, Shell, Ten Sleep, and Worland 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches in central and southern portions of the Bighorn Basin. Total snow accumulations of 1 to 3 inches along and east of a line from Manderson to Lovell. Winds gusting as high as 40 mph. * WHERE...North Bighorn Basin and Southeast Bighorn Basin. * WHEN...From 6 PM this evening to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ001-120000- /O.CON.KRIW.WS.W.0010.000000T0000Z-211012T1800Z/ Yellowstone National Park- Including the cities of Lake, Mammoth, and Old Faithful 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 10 inches, with higher totals above treeline. Winds gusting as high as 40 mph. * WHERE...Yellowstone National Park. * WHEN...From 1 AM Monday to noon MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact visitors and those recreating in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Yellowstone can be obtained by calling 3 0 7 3 4 4 2 1 1 7. && $$ WYZ002-007-014-015-120000- /O.CON.KRIW.WS.W.0010.000000T0000Z-211013T0500Z/ Absaroka Mountains-Owl Creek and Bridger Mountains- Wind River Mountains West-Wind River Mountains East- 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches, with higher totals above treeline. Winds gusting as high as 50 mph, especially on the western slopes of the Wind River Range. * WHERE...Absaroka Mountains, Owl Creek and Bridger Mountains, Wind River Mountains. * WHEN...From 1 AM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult to impossible over mountain passes including South Pass. The hazardous conditions could impact those recreating in the backcountry. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ003-005-120000- /O.CON.KRIW.WS.W.0010.000000T0000Z-211013T0500Z/ Cody Foothills-Southwest Big Horn Basin- Including the cities of Clark, Cody, Meeteetse, and Thermopolis 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 35 mph. * WHERE...Cody Foothills and Southwest Bighorn Basin. * WHEN...From 1 AM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ022-120000- /O.CON.KRIW.WS.W.0010.211012T0700Z-211013T1800Z/ Casper Mountain- 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 15 inches. Winds gusting as high as 45 mph. * WHERE...Casper Mountain. * WHEN...From 1 AM Tuesday to noon MDT Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ008-009-120000- /O.CON.KRIW.WS.W.0010.000000T0000Z-211013T1800Z/ Bighorn Mountains West-Bighorn Mountains Southeast- 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 10 to 15 inches on the west slopes, and 12 to 24 inches on the east slopes. Winds gusting as high as 45 mph. * WHERE...Bighorn Mountains. * WHEN...From 1 AM Monday to noon MDT Wednesday. * IMPACTS...Travel could be very difficult to impossible including over the Granite and Powder River mountain passes. The hazardous conditions will impact those in the backcountry. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ016>018-120000- /O.CON.KRIW.WS.W.0010.211012T0000Z-211013T0500Z/ Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Dubois, Riverton, Shoshoni, and Lander 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM MDT TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, with higher totals of 6 to 12 inches in the Lander Foothills. Winds gusting as high as 40 mph. * WHERE...Upper Wind River Basin, Wind River Basin and Lander Foothills. * WHEN...From 6 PM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ010-011-019-020-120000- /O.CON.KRIW.WS.W.0010.211012T0000Z-211013T1800Z/ Northeast Johnson County-Southeast Johnson County- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Buffalo, Kaycee, Jeffrey City, and Casper 545 AM MDT Mon Oct 11 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches, with 10 to 18 inches in the eastern foothills of the Bighorn Mountains. Winds gusting as high as 45 mph. * WHERE...Johnson County, Green Mountains and Rattlesnake Range and Natrona County Lower Elevations. * WHEN...From 6 PM Monday to noon MDT Wednesday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. Tree branches could be broken by the wet heavy snow with possible power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ029-030-120000- /O.CON.KRIW.WW.Y.0027.211012T0700Z-211013T1200Z/ Flaming Gorge-East Sweetwater County- Including the city of Wamsutter 545 AM MDT Mon Oct 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TUESDAY TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 50 mph, especially Monday Night. * WHERE...Flaming Gorge and East Sweetwater County. * WHEN...From 1 AM Tuesday to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ012-024-120000- /O.CON.KRIW.WW.Y.0027.211012T0000Z-211013T0500Z/ Teton and Gros Ventre Mountains-Salt River and Wyoming Ranges- 545 AM MDT Mon Oct 11 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches in the foothills, with 4 to 10 inches above treeline. Winds gusting as high as 40 mph. * WHERE...Teton and Gros Ventre Mountains and Salt River and Wyoming Ranges. * WHEN...From 6 PM Monday to 11 PM MDT Tuesday. * IMPACTS...Travel could be difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/riw
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm watch went out at Oct 10, 11:31 AM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Oct 10, 11:31 AM MDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1131 AM MDT Sun Oct 10 2021 .SHORT TERM...Today through Monday Issued at 407 AM MDT Sun Oct 10 2021 A chilly start this morning, with freezing temperatures expected west of the Divide and temperatures in the mid 30s to low 40s east of the Divide. Temperatures may not be as cold, as dewpoints remain somewhat high in the 30s to lower 40s. Fog formation is still expected this morning, with low clouds visible on satellite so far. Today will by dry and seasonal, as the region prepares for an incoming storm. Winds will be light, except across the south and Natrona County, as a result of the gradient tightening in response to the approaching storm. Wind gusts of up to 25 mph will redevelop over these areas. As the system makes it way over the Great Basin tonight into Monday morning, precipitation will develop over Yellowstone and the surrounding northwestern mountains. Precipitation will also develop over far northern portions. This is likely a result of the cold front quickly pushing south. The front will continue its southward trajectory through Johnson and Natrona counties Monday morning, with a slow progression through the Bighorn Basin. Mountain snow (above 7500 ft) and valley rain over far western portions, as well as northern portions, will continue through the day Monday, as a result of the overrunning conditions. By 00Z Tuesday, the eastern flank of the front is expected to be along the Divide while the western flank will be through the northern end of the Jackson Valley and crossing the ID/WY state line. Snow levels will be around 7500 ft across the north, falling to 5000 ft through the day. Model guidance remains highly variable with these levels. The timing of the cold air will certainly be key for the change of rain to snow in the lower elevations. The Cody Foothills will be the main location which could change over to snow the quickest, mostly because for the tendency for cold air to infiltrate this area. .LONG TERM...Monday night through Saturday Issued at 407 AM MDT Sun Oct 10 2021 Precipitation will transition to all snow Monday night as the cold front drops the snow level to the basin floors. As the low deepens over the Great Basin and shifts to the northeast on Tuesday, favorable upslope flow will set up across areas east of the Divide. The heaviest snow generally looks to fall before noon across most areas, although heavier rates will continue across eastern areas into Tuesday night. Snow should begin tapering off by sunrise Wednesday, ending across eastern areas by early afternoon. Overall, the highest snow totals will generally be east of the Divide, with only 1 to 3 inches in the western valleys. One thing to note will be the relatively warm temperatures in the lower 30s while the snow falls, possible mitigating accumulations somewhat on warmer surfaces. Also to note will be strong north winds on Tuesday with the tight pressure gradient; gusts over 40 mph are possible east of the Divide. After this system moves out on Wednesday, temperatures will remain much cooler than normal through the end of the week, with a slight warming trend by the weekend. A shortwave may bring a little more snow and rain to the far west on Thursday, but otherwise drier conditions look likely after Wednesday. && .AVIATION...For the 18Z TAFS through 18Z Monday West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals Conditions to generally remain VFR through 18Z/Monday, with the exception of possible MVFR at KJAC late tonight and early Monday morning. Mid-level clouds and moisture spread into the region from the northwest late tonight. Warm advection showers breakout across northwest Wyoming by 12Z/Monday and there is the potential for MVFR showers at KJAC around that time. Gusty west-northwest surface wind 15-25 kts at KRKS, KBPI, and KPNA this afternoon will decrease around 01Z/Monday. Expect a south to southeast pre- frontal surface wind to begin to increase just prior to 18Z/Monday at these terminals. East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals All terminals to be VFR through 06Z/Monday with any gusty westerly surface wind decreasing by sunset. A cold front surges into KCOD and KWRL between 07Z-09Z/Monday with conditions gradually deteriorating after that time. KCOD will see MVFR soon after with mixed precipitation beginning around 12Z/Monday. By midday, rain will have switched to snow at KCOD. KWRL will remain warmer with rain showers and MVFR developing late Monday morning. Central terminals remain VFR through 18Z/Monday as the lower atmosphere is slow to moisten. KRIW, and to a lesser extent KCPR, will see gusty northeast wind develop post-frontal between 12Z-15Z/Monday. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .FIRE WEATHER... Issued at 407 AM MDT Sun Oct 10 2021 Dry conditions and seasonal temperatures will be in place across the area today. West winds with gusts around 25 mph will occur across portions of zones 279/280 this afternoon. Rain and snow will redevelop across the north/northwest tonight and continue into Monday, as a snow storm approaches the region. A cold front will move through areas east of the Divide during the day Monday, with snow likely across the area Monday night through Wednesday. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Monday night through Wednesday morning for WYZ010-011-019-020-022. Winter Storm Watch from late Monday night through Tuesday evening for WYZ016>018. Winter Storm Watch from late tonight through Tuesday evening for WYZ001>003-005-007>009-012-014-015-024. && SHORT TERM...LaVoie LONG TERM...Myers AVIATION...CNJ FIRE WEATHER...LaVoie
Hazardous weather outlook, Oct 10, 10:54 AM MDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 1054 AM MDT Sun Oct 10 2021 WYZ001>020-022>030-111700- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 1054 AM MDT Sun Oct 10 2021 ...Winter Storm Watches cover much of western and central Wyoming Tonight through Wednesday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Tonight...Mountain snow and valley rain will develop over northwestern and north central Wyoming tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday through Wednesday...A significant winter storm will impact the region. High snowfall amounts are likely in the mountains, and are possible for low elevation areas east of the Continental Divide. Winter Storm products detail the timing and amounts expected. Temperatures will also be well below average with breezy to strong winds throughout the event. Wednesday night through Thursday...Light snow expected in the western mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:03 PM MDT | Winter Storm Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 4 more | 68 hr |
| Oct 10, 4:03 PM MDT | Winter Weather Advisory | RIW | Fremont, Lincoln, Sublette, Sweetwater, Teton | 62 hr |
Nearby
Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.